Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 4:43 PM CDT for Caddo Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 4:43 PM CDT (21:43 UTC)
- Expired
- May 3, 2000, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:50 PM CDT | Hail 0.75 | Oil City, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 032144 SVRSHV LAC017-032230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 443 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CADDO PARISH IN LOUISIANA * UNTIL 530 PM CDT * AT 443 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF OIL CITY...OR ABOUT 13 MILES SOUTH OF VIVIAN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WE-ATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN CADDO PARISH IN LOUISIANA UNTIL 530 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 3, 3:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT WED MAY 3 2000 UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS AFTERNOON AND WAS CENTERED ALONG THE RED RIVER NEAR LAKE TEXOMA. MODELS CONTINUE TO MOVE SYSTEM EAST INTO SOUTHWEST ARKANSAS THEN NORTH NORTH EAST INTO NORTHERN ARKANSAS BY EARLY FRIDAY. MOISTURE WILL CONTINUE TO BE PLENTIFUL SO WET FORECAST. POPS WILL BE LIKELY TONIGHT AND THURSDAY BUT WILL TAPER TO CHANCE THURSDAY NIGHT AND FRIDAY AS LOW PASSES TO EAST AND WEAKENS. DO NOT EXPECT A LOT OF CHANGE IN TEMPS...SO CONTINUING WITH PERSISTENCE...MOSTLY LOWER 60S FOR LOWS AND MID 70S TO NEAR 80 ON HIGHS. STORMS THIS EVENING WILL BE MOSTLY HAILERS...BUT SOME ROTATION IN ISOLATED STRONGER STORMS. SEVERE THUNDERSTORM WATCH 231 UNTIL 8 PM CDT. PRELIMS... SHV 62/79/65/80 7654 MLU 63/79/64/79 5766 TXK 60/76/62/79 7443 TYR 62/78/63/81 7432 LFK 64/82/65/83 6332 .SHV...NONE. 14
In the hours before
Local storm report, May 3, 2:21 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT TUE MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0211 PM HAWKINS TX 1 INCH HAIL
05/03/00 WOOD TRAINED STORM SPOTTER
REPORT.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 45 min |
| May 3, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 41 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 48 min |
| May 3, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 55 min |
| May 3, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 60 min |
| May 3, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 62 min |
| May 3, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.